Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 26, 2003, 3:35 PM EDT for Duval County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2003, 3:35 PM EDT (19:35 UTC)
- Expired
- Apr 26, 2003, 4:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 261935 SVRJAX FLC031-262000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 334 PM EDT SAT APR 26 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 400 PM EDT * AT 334 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER SAN PABLO...OR ABOUT 3 MILES WEST OF JACKSONVILLE BEACH...MOVING SOUTHEAST AT 20 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3037 8157 3023 8144 3041 8115 3058 8131 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:15 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 26, 2:15 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT SAT APR 26 2003 CURRENTLY...A COLD FRONT EXTENDS FROM A SFC LOW OFFSHORE OF THE MID-ATLANTIC REGION SOUTHWARD INTO NORTH-CENTRAL FL. THE BOUNDARY IS MARKED BY A LOW CLOUD LINE FROM ABOUT KSAV SW TO K40J. A BROKEN LINE OF SHOWERS HAS DEVELOPED AHEAD OF THE FRONT IN GA AND OVER THE SUWANNEE RIVER VALLEY WHERE LAPS ANALYSIS SHOWS CAPES OF 2200 J/KG AND LIS OF -6. SFC TEMPS NEAR 80. 12Z JAX RAOB INDICATED A CONVECTIVE TEMP OF 83 DEG F. WITH THE AMT OF INSTABILITY OVER THE AREA AND A STRONG VORT LOBE DRIVING THE COLD FRONT THROUGH OUR ZONES THIS AFTN AND EVE...WE WOULD NOT BE SURPRISED IF A PULSE TS DEVELOPS ALONG THE FRONTAL BOUNDARY. TONIGHT THRU SUN NIGHT...ISOLD EVENING CONVECTION ACRS OUR EASTERN AND SOUTHERN FL ZONES WILL GIVE WAY TO A MOSLTY DRY FORECAST THROUGH THE SHORT-TERM AS THE COLD FRONT MOVES THRU THE FORECAST AREA IN RESPONSE TO THE STORM SYSTEM OVER THE MID-ATLANTIC REGION LIFTING DOWNSTREAM INTO THE ATLANTIC. SFC HIGH PRESSURE WILL BUILD IN THE LOW/S WAKE SUN OVER THE MID-ATLANTIC. LOCALLY EXPECT MOSTLY SUNNY SKIES WITH SOME AFTN CU SUN AND TEMPS NEAR NORMAL. MOSTLY CLEAR SKIES DURING THE EARLY MORNING HOURS AND THE PRESENCE OF LOW LVL MOISTURE FROM PREVIOUS RAINS WILL ALLOW FOR THE DEVELOPMENT OF PATCHY FG TONIGHT AND SUN NIGHT. MON THRU THE EXTENDED PERIOD...HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC REGION AS TEMPS REMAIN SEASONAL THRU WED. WITH THE LIGHT PRESSURE GRADIENT IN PLACE AND THE INFLUX OF LOW LVL ATLANTIC MOISTURE PER ONSHORE FLOW...WILL CONTINUE WITH MENTION OF COASTAL SHRA OVERNIGHT AND ONLY SLIGHT POPS MON & WED FOR LATE AFTN TSRA AS MEAN LAYER MOISURE WILL REMAIN LIMITED FOR DEEP CONVECTIVE DEVELOPMENT. WILL GO WITH SILENT POPS TUE AS RIDGE AXIS SHIFTS FURTHER S OVER GA. SYNOPTIC LOW LVL FLOW BEGINS TO VEER SSE WED AS THE GFS DEVELOPS AN AREA OF LOW PRESS IN THE GOMEX ASSOCIATED WITH AN UPR LVL SHORT WAVE TROUGH. THE SYSTEM TRACKS NNE TOWARD THE FL W COAST AND POSITIONS ITSELF IN APPALACHEE BAY 12Z FRI. WITH LITTLE UPR LVL SUPPORT AT THIS TIME AND UNCERTAINTY WITH THIS FEATURE...WILL CARRY SCT TSRA THU INTO SAT AND SLIGHTLY ABOVE CLIMO TEMPS. MARINE...MAY NEED A SCEC FOR THE SOUTHERN LEG EARLY BUT WILL WAIT CLOSER TO ISSUANCE TIME TO DECIDE. WINDS SHOULD DROP OFF FAIRLY TONIGHT AS THE COLD FRONT MOVES THROUGH THE WATERS. NO HEADLINES EXPECTED THRU THE REMAINDER OF THE FORECAST PERIOD. FIRE WX...EXTREME SOUTHERN PORTIONS OF THE SUWANNEE RIVER VALLEY MAY HAVE RELATIVE HUMIDITIES NEAR CRITICAL VALUES TOMORROW...BUT WILL NOT POST ANY HEADLINES AT THIS TIME. PRELIM CCF FCSTID = 24 AMG 56 83 58 84 / 10 0 0 10 SSI 63 79 63 79 / 10 10 10 10 JAX 60 83 61 83 / 10 10 10 20 SGJ 63 80 64 80 / 20 10 10 20 GNV 59 83 58 85 / 10 10 10 20 OCF 61 84 58 85 / 20 10 10 20 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PUBLIC...ENYEDI MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Apr 26, 12:25 PM EDT, 3 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-262200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1225 PM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA THIS AFTERNOON... SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT...MAINLY ALONG AND SOUTHEAST OF A JESUP TO TRENTON LINE. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS TODAY. HOWEVER...AN ISOLATED STRONG STORM IS POSSIBLE LATER THIS AFTERNOON...WITH WIND GUSTS TO 40 MPH AND SMALL HAIL. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
In the hours before
Special weather statement, Apr 26, 3:18 PM EDT, 17 minutes before
FLZ025-033-261945- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT SAT APR 26 2003 ...STRONG THUNDERSTORMS WILL IMPACT DUVAL AND ST JOHNS COUNTIES THROUGH 345 PM... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ARLINGTON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT CAROLINE...ARLINGTON...UNF...MAYPORT...SAN PABLO... NEPTUNE BEACH...BAYARD AND JACKSONVILLE BEACH THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Apr 26, 4:00 PM EDT | Special Marine Warning | JAX | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.